Alert archive / Nevada / Flash Flood Warnings in 2005
Flash Flood Warning 62, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 14, 2005, 3:53 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 3:53 PM PDT (22:53 UTC)
- Expired
- Aug 14, 2005, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 154 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:20 PM PDT | FLASH FLOOD | 15 W Caliente, NV | MM 81 AND 76 US HWY 93 FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 142253 FFWVEF NVC017-150145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 645 PM PDT * AT 344 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORMS 10 MILES WEST OF CALIENTE OR NEAR MILE MARKER 80 ON HIGHWAY 93. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THUNDERSTORMS HAVE REMAINED IN NEARLY THE SAME LOCATION ALONG HIGHWAY 93 IN CENTRAL LINCOLN COUNTY BETWEEN CALIENTE AND STATE HIGHWAY 375. THE THUNDERSTORMS WILL CONTINUE TO PRODUCE FLOODING UNTIL 7 PM PDT THIS EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3741 11496 3735 11412 3778 11411 3780 11490 $$ JACQUES
1 follow-up statement
000 WGUS75 KVEF 150017 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 517 PM PDT SUN AUG 14 2005 NVC017-150145- LINCOLN NV- 517 PM PDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM PDT FOR CENTRAL LINCOLN COUNTY... LOCAL LAW ENFORCEMENT REPORTS U.S. HIGHWAY 93 HAS FLOODING AT SEVERAL POINT BETWEEN STATE HIGHWAY 375 AND CALIENTE. THE THUNDERSTORMS THAT CREATED THE FLOODING HAVE MOVED NORTH IF THE AREA WITH ONLY LIGHT RAIN SHOWERS LINGERING. THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT AS THE RAIN WATER IN WASHES AND LOW LYING AREAS CONTINUES TO DRAIN. ADDITIONAL HEAVY RAIN FALL IS POSSIBLE AS IS ADDITIONAL FLOODING. FURTHER WARNINGS AND STATEMENTS WILL BE ISSUED AS REQUIRED. LAT...LON 3745 11505 3742 11407 3780 11406 3778 11510 $$ JACQUES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 10:30 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 14, 10:30 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT SUN AUG 14 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM DEVELOPING OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY AND MONDAY. THIS WILL PULL ADDITIONAL MOISTURE FROM ARIZONA UP ACROSS SOUTH CENTRAL NEVADA INTO EASTERN CALIFORNIA. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK. && .UPDATE...THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST APPEARED TO BE HELPING TO INITIATE SCATTERED THUNDERSTORMS THIS MORNING OVER THE NORTHERN PART OF DEATH VALLEY UP THROUGH ESMERALDA AND NYE COUNTIES. WATER VAPOR IMAGERY SHOWED THE STORMS DEVELOPING IN DIFFLUENT FLOW ON THE NORTHEAST QUADRANT OF THE SYSTEM. SATELLITE IMAGERY CLEARLY SHOWED THE SOUTHEAST FLOW PULLING ADDITIONAL MID LEVEL MOISTURE FROM ARIZONA AS THE GFS AND NAM HAVE BEEN INDICATING. UPDATED FORECAST TO INCREASE THUNDERSTORM COVERAGE ACROSS INYO... NYE AND ESMERALDA COUNTIES ALONG WITH THE SRN NV MOUNTAINS TODAY. A DEVELOPING 60 KNOT JET EJECTING OUT OF THE BASE OF THE TROUGH IS STILL FORECAST BY THE 12Z NAM AND GFS TO BE OVER SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA MONDAY. BROAD DYNAMIC SUPPORT APPEARS TO BE COMING TOGETHER FOR AN ACTIVE DAY OF ORGANIZED CONVECTION ACROSS THE AREA MONDAY. && .PREV DISCUSSION...238 AM PDT...THUNDERSTORMS STARTING TO WIND DOWN ACROSS NORTHERN MOHAVE COUNTY WITH A FEW DEBRIS CLOUDS REMAINING OVER PORTIONS OF THE CWA. MODELS CONTINUE TO SHOW A UPPER LOW SETTING UP JUST OFF THE SOUTHERN CALIFORNIA COAST TODAY WHICH IS EXPECTED TO DRAW UP AMPLE LOW LEVEL MOISTURE. CURRENTLY DEW POINTS ARE IN THE MID 50S TO MID 60S OVER THE EASTERN HALF OF THE CWA WITH 20S AND 30S ACROSS THE NORTHWEST. EXPECT TODAY TO BE LIKE THE PAST TWO DAYS WITH MAINLY ISOLATED THUNDERSTORMS OVER CLARK...LINCOLN... AND EASTERN SAN BERNARDINO COUNTIES AND SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY. STILL LACKING A REAL MECHANISM TO KICK OFF WIDESPREAD THUNDERSTORMS TODAY...BUT THAT SHOULD CHANGE MONDAY. BOTH THE GFS AND THE NAM HAVE COME INTO BETTER AGREEMENT WITH THE PLACEMENT OF THE LOW AND BOTH MODELS EJECT A 60KT JET AROUND THE BASE OF THE LOW. THIS WILL ALLOW FOR GOOD UPPER DIVERGENCE ACROSS CENTRAL AND SOUTHERN NEVADA. PLENTY OF LOW LEVEL MOISTURE WILL ALREADY REMAIN IN PLACE AND WITH SOME DRIER MID LEVEL AIR WORKING IN ALOFT WITH STRONGER WINDS ALOFT AND ANY STORMS THAT DO DEVELOP COULD BE WELL ORGANIZED. BY TUESDAY...THE LOW IS FORECAST TO MOVE EAST WITH DRIER LOW LEVEL AIR WORKING INTO THE AREA. THUNDERSTORMS SHOULD MOSTLY BE CONFINED TO THE FAR EASTERN AREAS OF THE CWA. && .LONG TERM...NEW MODEL RUNS SHOW A MORE DEFINITIVE WESTERLY PUSH THAN BEFORE...INCREASING CONFIDENCE THAT DRIER AIR WILL GRADUALLY TAKE OVER LATE IN THE WEEK. FORECAST PACKAGE INCLUDES VERY SMALL POPS IN THE NORTHERN AND EASTERN CWFA WEDNESDAY THROUGH FRIDAY FOLLOWED BY ZEROES EVERYWHERE NEXT WEEKEND. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK...AND MAY REACH SEASONAL NORMS BY THE WEEKEND IF THE DRIER AIR ARRIVES AS EXPECTED. && .AVIATION...THUNDERSTORMS MOVING NORTH AT 10 TO 15 MPH WILL AFFECT THE BEATTY CORRIDOR THROUGH THIS AFTERNOON. PEACH SPRINGS...AND MORMON MESA CORRIDORS WILL SEE INCREASING THUNDERSTORM COVERAGE THIS AFTERNOON. ISOLATED STORMS WILL BE NEAR THE LAS VEGAS VALLEY AS WELL. WINDS WILL SHIFT DIRECTION AND SPEEDS CONSIDERABLY THIS AFTERNOON DUE TO THE OUTFLOWS FROM CONVECTION. MONDAY WILL SEE CONSIDERABLY MORE THUNDERSTORM ACTIVITY IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/GORELOW/MORGAN
Hazardous weather outlook, Aug 14, 10:10 AM PDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SUN AUG 14 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-140700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1010 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION WEDNESDAY AND THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY. JGA
In the hours before
Local storm report, Aug 14, 12:16 PM PDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1216 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 HAIL WITH HEAVY RAIN.
&&
CSCHLOTTLocal storm report, Aug 14, 12:19 PM PDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 INCH HAIL WITH HEAVY
RAIN.
&&
CSCHLOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Aug 14, 3:41 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
| Aug 14, 4:02 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Aug 14, 4:28 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 14, 4:35 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 35 min |
Nearby
Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.